Dx CD 2003 but probably had it 10 years prior
Dx Primary Sclerossing Cholangitis 2006
GB out '95, Appendix out '96, Kidney stent '02/stone removal '02, Resection '04, fistulectomy '06 2x, tubal '05
Currently on 100mg 6mp-50 mg, and Remicade every 8 weeks, Ambien, predsnisone, humira
Thanks so much for the suggestions...
Regarding Remicade - the strange thing is that this skin condition only began just after I stopped my Remicade treatments. I should have mentioned that...
My son was just diagnosed with some warts on his arm. They are reddish (most of them) and hurt some. I forget the name of the wart.
I hope you find answers soon!
Diagnosed w/ Crohn’s Disease March 2007 On Azathioprine (generic Imuran), Pentasa, & ENTOCORT
Diagnosed w/ Fibromyalgia May 2007 also on Soma
Also have Arthritis, and feel like I am falling apart sometimes...
I should mention that the 3 didn't pop up at the same time, one first and the other 2 several months later.
Post Edited (dorri) : 11/3/2007 4:24:27 PM (GMT-6)
i have been looking for a long time for a post like this. i have had this awful rash on my face for about two months. started quite small on the balls of my cheeks and over the past few weeks has spread to my chin and forehead. mine however is sooooo itchy! keeps me up at night, burns and is very red. thought it was an allergy to immuran, went off that three weeks ago but the rash has gotten worse. saw two docs both perscribed cream but they have not worked. tapering off pred hoping that will help.
It's surprising that a team of doctors could not figure out what you have. Correct me if I'm wrong, but you didn't say the rash was itchy, flaky or painful. This rules out psorasis and other common conditions like eczema.
From what you've said, it sounds like you have Petechia and/or Purpura.
Purpura (from the Latin, purpura, meaning "purple") is the appearance of red or purple discolorations on the skin that do not blanch on applying pressure. They are caused by bleeding underneath the skin. Purpura measure 0.3-1cm, while petechiae measure less than 3mm, and ecchymoses greater than 1cm.
A petechia, plural petechiae is a small (1-2mm) red or purple spot on the body, caused by a minor hemorrhage (broken capillary blood vessels). The most common cause of petechiae is through physical trauma such as a hard bout of coughing, vomiting or crying which can result in facial petechiae, especially around the eyes.
This is one of the many skin-related symptoms that result from Crohn's disease. You may be able to reverse your symptoms in a month or two with Vitamin C supplementation. I would recommend 600-1000mg per day, but not to exceed 1000 mg.
Vitamin C deficiency - defect in collagen synthesis due to lack of hydroxylation of procollagen. It results in weakened capillary walls.
Best of luck,
Sounds like it could be DISCOID LUPUS. I was diagnosed with it a few years ago. I too suffer from this along with Chrons, I also have ulcerations in my mouth.
You might ask for a biopsy just to make sure.
i too get this exact rash when my crohns is flaring and when i am not taking prednisolone. (The pred always clears it up)
Dermatologist doesnt know what it is and my GI says that is "more than likely related to the crohns".
My rash does itch and weep; its circular and is always worst across my stomach